MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 5785
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per data log review: the data log review showed that the central control monitor (ccm) lost the air bubble detector (abd) module status several times.The abd log showed that the module went through power cycles several times which could be a connection issue between the abd and the network interface card (nic) or it could be an intermittent abd.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the air bubble detector (abd) was attached to the cerebral perfusion line and the air alarm occurred even when it was off.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: on (b)(6) 2024, the team experienced a problem with their heart lung machine (hlm) during cardiopulmonary bypass (cpb) whereby an air bubble detector (abd) alarm occurred even when it was turned off.According to the user, when the air sensor was attached to the cerebral perfusion line, the air alarm occurred even when it was off.It occurred when the cerebral perfusion line was connected to the operating field circuit and priming was performed.They finished the case without changing out the abd.There was no delay to the procedure, no blood loss, or adverse event reported.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key20561918
Report Number1828100-2024-00303
Device Sequence Number18391387
Product Code DTQ
UDI-Device Identifier00886799000045
UDI-Public(01)00886799000045(11)200417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5785
Device Catalogue Number5785
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer12/17/2024
01/29/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/08/2025
02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown